Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 7, 2013Bartow County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2013, 2:54 PM EDT for Bartow County, Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 2:54 PM EDT (18:54 UTC)
Expired
Aug 7, 2013, 4:00 PM EDT
In force
66 min
Issued by
NWS Atlanta, GA

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1269 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WWUS82 KFFC 071854
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT WED AUG 7 2013

GAZ019-020-072000-
254 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARTOW AND FLOYD
COUNTIES UNTIL 400 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM ADAIRSVILLE TO 7 MILES 
WEST OF KINGSTON...MOVING EAST AT 5 TO 10 MPH. RAINFALL AMOUNTS OF 1 
TO 2 INCHES IN AN HOUR ARE POSSIBLE WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
BARTOW AND FLOYD COUNTIES...INCLUDING AREAS AROUND SHANNON...
PINSON...ADAIRSVILLE...KINGSTON...EUHARLEE AND CASSVILLE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3436 8477 3426 8475 3411 8488 3416 8517
      3429 8513 3440 8510
TIME...MOT...LOC 1854Z 274DEG 8KT 3432 8498 3426 8500
          3423 8506

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:58 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 7, 1:58 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT WED AUG 7 2013

.PREV DISCUSSION...

UPDATE...
AREAS OF SHOWERS AND THUNDERSTORMS THAT HAVE CAUSED FLASH FLOODING
ACROSS PORTIONS OF NORTH GEORGIA IS SHIFTING EASTWARD...HOWEVER
LIGHT SHOWERS ARE DEVELOPING BACK TO THE WEST. IN
ADDITION...STARTING TO SEE SOME TRAINING ACROSS WESTERN GEORGIA
AND THE ATL METRO AREA...SO WILL HAVE TO CLOSELY MONITOR THESE
AREAS FOR FLASH FLOODING. AT THIS POINT...WILL LEAVE THE FLASH
FLOOD WATCH AS IS IN REGARDS TO LOCATION FOR NOW...BUT THE
POTENTIAL EXISTS THAT IT COULD NEED TO BE EXTENDED LATER DEPENDING
ON TRENDS.

IT APPEARS IT WILL REMAIN ACTIVE THROUGHOUT THE DAY...BUT DECREASE
IN COVERAGE OVERNIGHT.

OVERALL FORECAST IS ON TRACK AND MAIN CHANGE WAS JUST TO BRING
HIGHER POPS FURTHER SOUTH INTO THE ATL METRO AREA. IN
ADDITION...EXTENSIVE CLOUD COVERAGE HAS SLOWED WARMING ACROSS MUCH
OF NORTH AND WEST CENTRAL GEORGIA SO HAVE SLOWED HOURLY
TEMPERATURE TRENDS.

11

SHORT TERM /TODAY THROUGH THURSDAY/...

AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...SHORT TERM SYNOPTIC
GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT WITH OVERALL TRENDS.
HOWEVER...AS WE GO THROUGH THE SHORT TERM...NAM SLOWLY BECOMES MORE
OF AN OUTLIER IN HOW IT HANDLES THE UPPER LOW /DEEPER AND THUS
MOVING MORE SLOWLY/ AND ATTENDANT COLD FRONT. HAVE OPTED FOR MORE OF
A GFS/ECMWF COMPROMISE THROUGH THE SHORT TERM. OVERALL FOR THE
SOUTHEAST...RIDGING WILL BUILD SLIGHTLY THROUGH THE SHORT TERM...
WHILE UPPER LOW OVER SOUTHERN CANADA CONTINUES TO SPIN AND SPIT OUT
INTERMITTENT IMPULSES. THE FIRST IS PUSHING THROUGH THE AREA TODAY.

IMMEDIATE CONCERN FOR THIS MORNING IS HEAVY RAIN IN NORTHEAST
GEORGIA. AT AFD TIME...3-HR RADAR ESTIMATES OF OVER 6 INCHES IN
SOUTHEAST DAWSON COUNTY ALONG THE ETOWAH RIVER. SEVERAL COUNTIES UP
THERE HAVE SEEN 2-4 INCHES BUT DAWSON IS THE WORST. 00Z KFFC
SOUNDING HAD PW ALMOST AT 2 INCHES...AND PW VALUES PROGGED TO
INCREASE SLIGHTLY THROUGH THE DAY. HEAVY RAIN IS DEFINITELY A
CONCERN AS CONVECTIVE COVERAGE INCREASES THROUGH THE DAY. 00Z HIRES
MODELS ARE ACTUALLY CAPTURING THE CONVECTION IN NE GEORGIA VERY
WELL...SO IF THE TRENDS FROM THESE MODELS ARE TO BE BELIEVED...THE
AREA IN NE GA WILL SAG SOUTHWEST WHILE CONVECTION DEVELOPS IN SITU
OVER NORTHEAST ALABAMA/NORTHWEST GEORGIA AFTER SUNRISE AND MOVES
SOUTHEAST...WHILE THE REMNANTS OF THE MCS OVER MISSOURI MOVE INTO
NORTHWEST GEORGIA AFTER 18Z. THIS RESULTS IN POTENTIALLY MULTIPLE
ROUNDS OF CONVECTION ESPECIALLY ACROSS NORTH GEORGIA BEFORE THE
CONVECTION DISSIPATES LATE THIS EVENING. HAVE GONE LIKELY TO
CATEGORICAL POPS IN SOME AREAS IN N GA FOR TODAY. EXCEPT FOR THE
FACT THAT WE HAVE HAD SEVERAL DRY DAYS...WOULD BE TEMPTED TO ISSUE
FLASH FLOOD WATCH. AS IT IS...CANNOT RULE OUT ISOLATED FLASH
FLOODING THROUGH THE DAY /AS IS ALREADY OCCURRING/. OTHER CONCERN
THIS AFTERNOON AS THE CONVECTION MOVES INTO NW GA WILL BE POTENTIAL
FOR ISOLATED DOWNBURST /WET MICROBURSTS/. DO NOT EXPECT WIDESPREAD
SEVERE BUT ISOLATED SEVERE CERTAINLY NOT OUT OF THE QUESTION.

SHOULD SEE A LULL IN ACTIVITY TONIGHT BUT ANOTHER INCREASE IN
CONVECTION ESPECIALLY ACROSS NORTH GEORGIA TOMORROW AS ANOTHER
SHORTWAVE PUSHES THROUGH THE FLOW. INTRODUCED LIKELY POPS ACROSS
NORTH GEORGIA THURSDAY.

CONTINUED BIAS-CORRECTED BLEND FOR TEMPS...THOUGH SLIGHTLY
INCREASING THICKNESSES WILL COMPETE WITH WIDESPREAD CLOUD COVER.
TEMPS TODAY GOT JUST A TAD WARMER THAN FORECAST SO BUMPED UP THE
BIAS-CORRECTED BLEND NUMBERS EVER SO SLIGHTLY. BUT ESPECIALLY TODAY
TEMPS SHOULD BE BELOW SEASONAL NORMALS FOR HIGHS BY 3-5 DEGREES...
BUT NEAR NORMAL FOR LOW. THURSDAY SHOULD BE A TAD WARMER BUT
CONFIDENCE NOT PARTICULARLY HIGH AND WITH HIGH-IMPACT IMMEDIATE
CONCERNS DID NOT DO SIGNIFICANT ANALYSIS FOR THURSDAY TEMPS.

TDP

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

UPPER RIDGE WILL CONTINUE ANCHORED ACROSS THE SOUTHERN PLAINS WITH
A SERIES OF UPPER SHORT WAVES MOVING ACROSS THE STATE. HAVE KEPT
MAINLY CHANCE POPS DURING THE DAY AND CHANCE OR SLIGHT CHANCE
OVERNIGHT. HOWEVER FOR SATURDAY LOOKS LIKE A FRONTAL BOUNDARY WILL
DRIFT INTO NORTH GEORGIA AND STALL FOR A DAY OR TWO. SO HAVE
INCLUDED LIKELY POPS FOR NORTH GEORGIA ON SATURDAY. UPPER FLOW
TRANSITIONS TO A TROUGH OVER THE EASTERN STATES BY THE FIRST OF
THE WEEK. SOME DRYING IS INDICATED FOR NORTH GEORGIA MONDAY AND
TUESDAY...BUT NOT ENOUGH TO REMOVE POPS ALTOGETHER. TEMPERATURES
LOOK SEASONAL WITH MID TO UPPER 80S NORTH TO LOW AND MID 90S
SOUTH.

41

&&

.AVIATION...
18Z UPDATE...
CONVECTION CONTINUES THIS AFTERNOON...BUT TIMING AT THE TAF SITES
IS VERY HARD TO TIME. HAVE CARRIED TEMPO TSRA THIS AFTERNOON
EVERYWHERE BUT MCN...BUT SO FAR TS HAS BEEN MORE SCT. WINDS AT ATL
ARE ON THE SSW SIDE HOWEVER SHOULD SHIFT BACK TO THE SSW BY LATE
AFTERNOON. IN ADDITION...SHOULD SEE CIGS IMPROVE THIS AFTERNOON
FROM LOW MVFR INTO HIGH MVFR OR LOW VFR.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON VSBYS. LOW CONFIDENCE ON CIGS...WIND
DIRECTION AND TIMING OF SHRA/TSRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          84  69  89  71 /  80  40  50  30
ATLANTA         85  71  88  72 /  80  40  40  30
BLAIRSVILLE     80  68  84  68 /  90  50  70  40
CARTERSVILLE    87  70  89  71 /  80  50  60  30
COLUMBUS        90  73  92  74 /  70  40  40  30
GAINESVILLE     83  70  86  71 / 100  50  50  30
MACON           88  70  91  73 /  40  40  30  30
ROME            86  71  88  71 /  80  50  70  30
PEACHTREE CITY  86  70  88  71 /  80  40  40  30
VIDALIA         90  73  91  73 /  30  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...11
LONG TERM....20
AVIATION...11
Hazardous weather outlook, Aug 7, 6:31 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EDT WED AUG 7 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
631 AM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING FOR
NORTH GEORGIA.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTH ACROSS THE
REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL WITH
POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO INCHES
PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS INCLUDE
GUSTY WINDS AND FREQUENT LIGHTNING. ISOLATED STORMS COULD BECOME
SEVERE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 7, 12:57 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 PM EDT WED AUG 7 2013

GAZ023>025-027-035-071815-
1257 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MADISON...BANKS...
BARROW...HALL AND JACKSON COUNTIES UNTIL 215 PM EDT...

AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM HOMER TO CHATEAU
ELAN...MOVING EAST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MADISON...BANKS...BARROW...HALL AND JACKSON COUNTIES...INCLUDING
AREAS AROUND CHATEAU ELAN...THOMPSONS MILL...APPLE VALLEY...
JEFFERSON...PEACH STATE SPEEDWAY...HOSCHTON...BRASELTON...
PENDERGRASS...TALMO...MAYSVILLE...HOMER...AUBURN...CARL...COMMERCE
AND BANKS CROSSING. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3425 8333 3427 8330 3425 8325 3425 8320
      3412 8315 3406 8324 3403 8335 3404 8339
      3395 8364 3397 8383 3406 8385 3412 8382
      3411 8385 3419 8386 3420 8367 3434 8352
      3435 8339
TIME...MOT...LOC 1657Z 273DEG 14KT 3431 8348 3413 8351
          3409 8361 3408 8384
Special weather statement, Aug 7, 1:26 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT WED AUG 7 2013

GAZ002>004-011-071830-
126 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
WALKER...CATOOSA AND CHATTOOGA COUNTIES UNTIL 230 PM EDT...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM NOBLE TO 8 MILES WEST OF
CENTER POST...MOVING SOUTHEAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD...WALKER...CATOOSA AND CHATTOOGA COUNTIES...INCLUDING AREAS
AROUND LAFAYETTE...LINWOOD...NOBLE...NAOMI...CENTER POST...MILL
CREEK...VILLANOW...SUTTLES MILL...DALTON...TRION AND SUBLIGNA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3471 8544 3477 8532 3480 8514 3479 8493
      3458 8513 3448 8532 3457 8554 3461 8554
TIME...MOT...LOC 1726Z 295DEG 10KT 3476 8517 3467 8534
          3462 8549
Special weather statement, Aug 7, 1:31 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
131 PM EDT WED AUG 7 2013

GAZ023>025-071830-
131 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BANKS...HALL AND
JACKSON COUNTIES UNTIL 230 PM EDT...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
MODERATE RAIN CONTINUING OVER HALL AND NORTHERN BANKS COUNTY. WITH
THE HEAVY RAINFALL FROM EARLIER THIS MORNING...THIS MODERATE RAIN
WILL CONTINUE TO PRODUCE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
NORTH BANKS...HALL AND NORTH JACKSON COUNTIES...INCLUDING AREAS
AROUND CANDLER...LULA...GILLSVILLE...GAINESVILLE...HOLLINGSWORTH AND
PINEFIELD CROSSROADS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3448 8343 3444 8338 3435 8339 3434 8352
      3421 8368 3419 8386 3410 8386 3417 8406
      3419 8405 3419 8399 3422 8396 3428 8393
      3436 8398 3448 8364 3444 8362 3450 8353
TIME...MOT...LOC 1729Z 259DEG 8KT 3439 8365
Local storm report, Aug 7, 1:42 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     FLASH FLOOD      4 S DAWSONVILLE         34.36N 84.11W
08/07/2013                   DAWSON             GA   OTHER FEDERAL

            THE STAGE HEIGHT OF A USGS STREAM GAGE ON THE ETOWAH
            RIVER AT GEORGIA HIGHWAY 9 SOUTH OF DAWSONVILLE REACHED
            FLOOD STAGE OF 13 FEET. THE RIVER CREST AT 15.3 FEET AND
            CAUSED MINOR FLOODING OF RIVER ACCESS ROADS...WOODLANDS
            AND FIELDS.

0540 AM     HEAVY RAIN       JASPER                  34.47N 84.43W
08/07/2013  E0.00 INCH       PICKENS            GA   COUNTY OFFICIAL

            COUNTY SHERIFF REPORTS WATER OVER CHURCH STREET AND
            BURTON STREET IN JASPER DUE TO HEAVY RAIN.

0633 AM     FLASH FLOOD      JASPER                  34.47N 84.43W
08/07/2013                   PICKENS            GA   EMERGENCY MNGR

            MINERAL SPRINGS ROAD CLOSED.

0645 AM     FLASH FLOOD      7 SW ELLIJAY            34.62N 84.57W
08/07/2013                   GILMER             GA   EMERGENCY MNGR

            COUNTY EMA REPORTS WHITE STONE CREEK OUT OF ITS BANKS AND
            WHITE OAK DRIVE WASHED OUT. SEVERAL OTHER CREEKS ARE AT
            BANK FULL AND BEGINNING TO FLOOD AS WELL.

0700 AM     HEAVY RAIN       1 NE WASHINGTON         33.75N 82.73W
08/07/2013  M1.95 INCH       WILKES             GA   COCORAHS

            THIS IS A 24 HOUR TOTAL.

0725 AM     FLASH FLOOD      5 NNE TALKING ROCK      34.57N 84.47W
08/07/2013                   GILMER             GA   OTHER FEDERAL

            THE STAGE HEIGHT OF A USGS STREAM GAGE ON THE FAUSETT
            CREEK AT YUKON ROAD NORTHEAST OF TALKING ROCK REACHED
            FLOOD STAGE OF 10 FEET. THE CREEK CREST AT 12.9 FEET AND
            CAUSED MINOR FLOODING OF CREEK ACCESS ROADS...WOODLANDS
            AND FIELDS.

0725 AM     FLASH FLOOD      4 E TALKING ROCK        34.51N 84.44W
08/07/2013                   PICKENS            GA   EMERGENCY MNGR

            COUNTY EMA REPORTED THEY ARE EVACUATING HOMES ALONG
            WIGINGTON LANE AT BURNT MOUNTAIN ROAD DUE TO RISING
            WATER.

0736 AM     FLASH FLOOD      2 NNE HOLLIS LATHEM RES 34.40N 84.25W
08/07/2013                   DAWSON             GA   911 CALL CENTER

            HOLCOMB ROAD CLOSED. YELLOW CREEK IS FLOWING OVER THE
            BRIDGE ON HOLCOMB ROAD.

0800 AM     HEAVY RAIN       TALKING ROCK            34.51N 84.51W
08/07/2013  M4.04 INCH       PICKENS            GA   MESONET

            THIS IS A 24 HOUR TOTAL FROM THE RIVER GAGE AT THAT
            LOCATION ENDING AT 8 AM.

0800 AM     HEAVY RAIN       JASPER                  34.47N 84.43W
08/07/2013  M5.19 INCH       PICKENS            GA   COCORAHS

            THIS IS A 24 HOUR TOTAL 0.6 MILES ENE OF JASPER.

0800 AM     HEAVY RAIN       JASPER                  34.47N 84.43W
08/07/2013  M5.40 INCH       PICKENS            GA   CO-OP OBSERVER

            THIS IS A 24 HOUR RAIN TOTAL ENDING AT 8 AM.

0802 AM     FLASH FLOOD      5 SW ELLIJAY            34.64N 84.54W
08/07/2013                   GILMER             GA   BROADCAST MEDIA

            HOLDEN ROAD IS REPORTED IMPASSABLE VIA LOCAL MEDIA.

0842 AM     FLASH FLOOD      5 SSW ELLIJAY           34.63N 84.52W
08/07/2013                   GILMER             GA   LAW ENFORCEMENT

            LEECHES ROAD OFF MT PISGAH ROAD IS IMPASSABLE DUE TO
            FLOODING.

0855 AM     FLASH FLOOD      1 W CHESTATEE           34.29N 84.02W
08/07/2013                   FORSYTH            GA   EMERGENCY MNGR

            GRINDLE ROAD CLOSED DUE TO FLOODING JUST NORTH OF HIGHWAY
            306.

0858 AM     FLASH FLOOD      1 W CHESTATEE           34.29N 84.02W
08/07/2013                   FORSYTH            GA   LAW ENFORCEMENT

            GRINDLE ROAD IS REPORTED CLOSED DUE TO WATER OVER THE
            ROAD.

0900 AM     HEAVY RAIN       6 NE NELSON             34.44N 84.30W
08/07/2013  M3.42 INCH       PICKENS            GA   COCORAHS

            THIS IS A 24 HOUR TOTAL.

0910 AM     FLASH FLOOD      5 E CALHOUN             34.50N 84.86W
08/07/2013                   GORDON             GA   911 CALL CENTER

            MULTIPLE ROADS ARE CLOSED EAST OF CALHOUN. ROADS CLOSED
            INCLUDE COVINGTON BRIDGE ROAD AND BROOKSHIRE ROAD AND
            LOVEBRIDGE ROAD. ADDTIONAL FLOODING REPORTED IN THE
            SONORAVILLE AREA.

0927 AM     FLASH FLOOD      ELLIJAY                 34.69N 84.48W
08/07/2013                   GILMER             GA   EMERGENCY MNGR

            HERES A CURRENT LIST OF ROADS IMPACTED COURTESY OF THE
            GILMER COUNTY SHEFIFFS OFFICE. THESE ROADS ARE CLOSED DUE
            TO FLOODING... KNIGHT ROAD...TALONA ROAD...WHITESTONE
            ROAD BETWEEN HWYS 5 AND 515...ROUNDTOP ROAD...HOLDER ROAD
            AND RAVENCLIFF ROAD.

1037 AM     FLASH FLOOD      1 SE BALL GROUND        34.33N 84.36W
08/07/2013                   CHEROKEE           GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS THE 911 CENTER IS RECEIVING
            REPORTS OF FLOODED ROADS IN THE AREA OF BALL GROUND ROAD
            AND CONNS CREEK ROAD AT HWY 372.

1123 AM     HEAVY RAIN       6 N SHARPSBURG          33.43N 84.65W
08/07/2013  M2.13 INCH       COWETA             GA   COCORAHS

            THIS 2.13 INCHES IS FROM THIS MORNINGS RAIN FALL WITH ALL
            OF IT OCCURING IN 2 HOURS AND 45 MINUTES. NO FLOODING
            NOTED.

1137 AM     HEAVY RAIN       1 NE EAST ELLIJAY       34.70N 84.46W
08/07/2013  M5.70 INCH       GILMER             GA   PUBLIC

            THIS IS A 24 HOUR TOTAL THROUGH 1130 AM.

1143 AM     FLASH FLOOD      DAWSONVILLE             34.42N 84.12W
08/07/2013                   DAWSON             GA   EMERGENCY MNGR

            MANY ROADS IMPACTED IN DAWSON COUNTY WITH FLASH FLOODING
            PER THE EM RESULTING IN ALL OF THESE ROADS CLOSED. HERE
            IS THE LIST...LUMPKIN CAMPGROUND ROAD SOUTH HAS ONE LANE
            CLOSED FOR TREE REMOVAL...PINE BRIDGE ROAD CLOSED...RIVER
            ACCESS RAMP AT ETOWAH RIVER THOMPSON BOTTOMS BRIDGE IS
            CLOSED...ROSCOE COLLETTE CLOSED...

1145 AM     FLASH FLOOD      4 E NEWNAN              33.37N 84.73W
08/07/2013                   COWETA             GA   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED THE SULLIVAN BRANCH WAS
            OUT OF ITS BANKS ON THE SUMMERGROVE GOLF COURSE.

1159 AM     HEAVY RAIN       2 N NEWNAN              33.40N 84.80W
08/07/2013  M4.75 INCH       COWETA             GA   PUBLIC

            THIS IS A 4 HOUR TOTAL BETWEEN 8 AM AND NOON. THE RAIN
            FLOODED A LOW LYING DRIVEWAY AND ALLEY. GARAGE ALSO
            FLOODED.

1200 PM     HEAVY RAIN       5 SE DAWSONVILLE        34.37N 84.06W
08/07/2013  M8.18 INCH       DAWSON             GA   MESONET

            THIS IS A 24 HOUR TOTAL ENDING AT NOON TODAY FROM A RAWS
            SITE.

1212 PM     FLASH FLOOD      2 ESE NELSON            34.37N 84.34W
08/07/2013                   CHEROKEE           GA   EMERGENCY MNGR

            THE FOLLOWING AREAS IN CHEROKEE COUNTY ARE EXPERIENCING
            FLASH FLOODING PER THE EM. SPERIN ROAD NEAR CONNS CREEK
            ROAD FLOODED WITH FIRE UNITS ONLY ABLE TO ACCESS THE AREA
            FROM THE PICKENS COUNTY SIDE. CONNS CREEK ROAD AREA HAS
            SEVERAL OUT BUILDINGS WASHED AWAY OR FLOODED ALONG WITH A
            FEW VEHICLES.

&&

GWETZEL
Special weather statement, Aug 7, 2:09 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT WED AUG 7 2013

GAZ027-036>038-049-050-060-071915-
209 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM...
OGLETHORPE...OCONEE...MORGAN...MADISON...CLARKE AND GREENE COUNTIES
UNTIL 315 PM EDT...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PAOLI TO ROCK EAGLE 4-H CENTER...MOVING
EAST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PUTNAM...OGLETHORPE...OCONEE...MORGAN...MADISON...CLARKE AND GREENE
COUNTIES...INCLUDING AREAS AROUND SALEM...WARFIELD...HARMONY...ROCK
EAGLE 4-H CENTER...EATONTON...STATE BOTANICAL GARDEN OF GEORGIA...
WINTERVILLE...WHITEHALL...FARMINGTON...BISHOP...WATKINSVILLE...
MADISON...APALACHEE...DIAMOND HILL AND HULL. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.

&&

LAT...LON 3384 8299 3363 8308 3343 8306 3336 8316
      3332 8315 3329 8343 3360 8351 3388 8343
      3423 8319 3421 8309 3417 8309 3415 8305
      3410 8303 3401 8293 3402 8291 3399 8288
TIME...MOT...LOC 1809Z 271DEG 5KT 3415 8312 3387 8331
          3359 8340 3337 8333
Special weather statement, Aug 7, 2:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT WED AUG 7 2013

GAZ019-020-072000-
254 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARTOW AND FLOYD
COUNTIES UNTIL 400 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM ADAIRSVILLE TO 7 MILES
WEST OF KINGSTON...MOVING EAST AT 5 TO 10 MPH. RAINFALL AMOUNTS OF 1
TO 2 INCHES IN AN HOUR ARE POSSIBLE WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
BARTOW AND FLOYD COUNTIES...INCLUDING AREAS AROUND SHANNON...
PINSON...ADAIRSVILLE...KINGSTON...EUHARLEE AND CASSVILLE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3436 8477 3426 8475 3411 8488 3416 8517
      3429 8513 3440 8510
TIME...MOT...LOC 1854Z 274DEG 8KT 3432 8498 3426 8500
          3423 8506

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:08 PM EDTSpecial Weather StatementFFCGordon52 min
Aug 7, 2:38 AM EDTFlash Flood WarningFFCDawson, Lumpkin6 hr
Aug 7, 3:34 AM EDTFlash Flood WarningFFCCherokee, Dawson, Pickens6 hr
Aug 7, 5:24 AM EDTFlash Flood WarningFFCDawson, Gilmer, Pickens6 hr
Aug 7, 5:30 AM EDTRiver Flood WarningFFCDawson, Forsyth15 hr
Aug 7, 6:06 AM EDTFlash Flood WatchFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 50 more48 hr
Aug 7, 6:53 AM EDTRiver Flood WarningFFCGilmer8 hr
Aug 7, 7:01 AM EDTFlash Flood WarningFFCGordon6 hr
Aug 7, 8:49 AM EDTFlash Flood WarningFFCCherokee, Dawson, Forsyth6 hr
Aug 7, 9:18 AM EDTRiver Flood WarningFFCGilmer5 hr
Aug 7, 9:18 AM EDTRiver Flood WarningFFCGilmer5 hr
Aug 7, 11:05 AM EDTSpecial Weather StatementFFCCoweta55 min
Aug 7, 11:14 AM EDTFlash Flood WarningFFCGilmer, Pickens6 hr
Aug 7, 11:17 AM EDTFlash Flood WarningFFCCoweta6 hr
Aug 7, 11:36 AM EDTSpecial Weather StatementFFCForsyth54 min
Aug 7, 11:58 AM EDTRiver Flood WarningFFCForsyth17 hr
Aug 7, 12:13 PM EDTRiver Flood WarningFFCCherokee28 hr
Aug 7, 12:33 PM EDTSpecial Weather StatementFFCGwinnett57 min
Aug 7, 12:57 PM EDTSpecial Weather StatementFFCBarrow, Jackson, Madison78 min
Aug 7, 1:26 PM EDTSpecial Weather StatementFFCWalker64 min
Aug 7, 1:31 PM EDTSpecial Weather StatementFFCBanks, Hall59 min
Aug 7, 2:09 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more66 min
Aug 7, 2:40 PM EDTAreal Flood WarningFFCCherokee6 hr
Aug 7, 3:03 PM EDTRiver Flood WarningFFCCherokee25 hr
Aug 7, 3:03 PM EDTRiver Flood WarningFFCForsyth, Fulton43 hr
Aug 7, 3:16 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes59 min
Aug 7, 3:25 PM EDTSpecial Weather StatementFFCTalbot, Upson65 min
Aug 7, 3:40 PM EDTSpecial Weather StatementFFCGordon65 min
Aug 7, 3:53 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield67 min
Aug 7, 4:18 PM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren57 min
Aug 7, 4:44 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones61 min
Aug 7, 4:57 PM EDTAreal Flood WarningFFCBanks12 hr
Aug 7, 5:00 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Pickens45 min
Aug 7, 5:04 PM EDTSpecial Weather StatementFFCChattooga56 min
Aug 7, 5:08 PM EDTAreal Flood WarningFFCGilmer, Pickens12 hr
Aug 7, 5:28 PM EDTSpecial Weather StatementFFCPaulding, Polk47 min
Aug 7, 6:11 PM EDTSpecial Weather StatementFFCHaralson64 min
Aug 7, 6:19 PM EDTSpecial Weather StatementFFCFloyd56 min
Aug 7, 6:46 PM EDTSpecial Weather StatementFFCButts59 min
Aug 7, 7:31 PM EDTSpecial Weather StatementFFCCarroll59 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.